MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT
Model Number 360-1080-03
Medical Device Problem Codes Firing Problem (4011); Activation Problem (4042)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Dr (b)(6) made the first pass and retrieved a sample.When he re-charged the biopince, it seemed to break at the handle, but appeared to recharged the device.He made another pass with the depth selector switch set to 23mm throw, and the device went beyond the 23mm depth and pierced the lunch.The patient crashed and had a neumo thorax develop.The patient was transferred to smh main and is doing well.
 
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.One opened sample was returned from the customer for review.A visual inspection and testing were performed on the returned product.It was observed that the device linkage connector was broken hence the issue cannot be duplicated.But this issue happens only when the stroke length adjuster not properly aligned with the markings.No corrective action can be taken at this time since the issue cannot be duplicated.
 
Event or Problem Description
Doctor (b)(6) made the first pass and retrieved a sample.When he re-charged the biopince, it seemed to break at the handle, but appeared to recharged the device.He made another pass with the depth selector switch set to 23mm throw, and the device went beyond the 23mm depth and pierced the lunch.The patient crashed and had a neumo thorax develop.The patient was transferred to smh main and is doing well.

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key17644044
Report Number0001625425-2023-01191
Device Sequence Number7585733
Product Code KNW
UDI-Device Identifier00886333224012
UDI-Public00886333224012
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number360-1080-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown